Format

Send to

Choose Destination
Australas J Dermatol. 2004 Feb;45(1):47-50.

Psoriasis induced by topical imiquimod.

Author information

1
Department of Dermatology, Princess Alexandra Hospital, Brisbane, Queensland, Australia.

Abstract

We report the provocation of localized psoriasis at the sites of application of topical imiquimod, possibly evolving into a generalized flare. A patient with pre-existing psoriasis that had been stable for 14 years was treated with imiquimod 5% cream daily for 6 weeks to three superficial basal cell carcinomas. During treatment one of the lesions developed severe local skin reactions necessitating rest periods, and received only 18 applications in 6 weeks. The other two lesions were treated for all 42 days. Psoriasiform changes developed at all three application sites. Nine-and-a-half weeks after completing treatment the patient developed disseminated small psoriatic lesions. Other recognized triggers of psoriasis were not identified. The psoriasis resolved slowly with conventional treatment.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center